Ohio, 2015

Hail and Damaging Winds in Ohio, August 3, 2015

August 3, 2015 · NWS ILN · 40 events in 11 counties and zones

Thunderstorms developed ahead of an advancing cold front over eastern Indiana. Additional storms developed on outflows of the mature storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$42,000
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Thunderstorms developed ahead of an advancing cold front over eastern Indiana. Additional storms developed on outflows of the mature storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 3, 12:31 AM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 3, 12:31 AM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
131 AM EDT MON AUG 3 2015

.SYNOPSIS...
HIGH PRESSURE CURRENTLY JUST SOUTH OF THE AREA THIS AFTERNOON WILL
CONTINUE TO MOVE EAST THIS EVENING AS A COLD FRONT APPROACHES THE
REGION FROM THE NORTHWEST. THIS FRONT WILL SLOWLY MOVE THROUGH THE
OHIO VALLEY ON MONDAY. THE COLD FRONT IS NOW EXPECTED TO BE SOUTH
OF THE REGION BY TUESDAY...ALLOWING AN AREA OF WEAK HIGH PRESSURE
TO BUILD OVER THE AREA.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CURRENTLY MOSTLY CLEAR AHEAD OF AREA OF CONVECTION IN LOWER
MICHIGAN HEADING INTO INDIANA/OHIO. BETTER DYNAMICS/INTERACTION
WITH UPR JETS DOES REMAIN TO OUR NORTH...AND LOCAL REGION IS MORE
STABLE AND DRIER AIRMASS...SO EXPECTING SOME WEAKENING AS THE
SYSTEM GETS INTO THE FORECAST AREA...BUT STILL HAVE RAISED
PRECIPITATION CHANCES IN THE NORTHERN QUARTER OF THE FORECAST
AREA WITH THE EXPECTATION THAT WEAKENING WILL OCCUR AS THE SYSTEM
PUSHES THROUGH THE AREA IN THE 07Z-12Z TIMEFRAME.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...
MONDAY AFTERNOON INTO EVENING A COLD FRONT IS EXPECTED TO PUSH
INTO THE AREA FROM THE NORTHWEST. THE SHORTWAVE FROM MONDAY
MORNING WILL BE ROUNDING THE BASE OF THE UPPER LEVEL LOW AND
SHEARING OUT. SOUNDINGS FOR MONDAY AFTERNOON LOOK IMPRESSIVE ON
BOTH THE NAM AND GFS. BY MONDAY AFTERNOON BOTH THE GFS AND NAM
SHOW PWATS AROUND 1.50" WITH CAPE VALUES ANYWHERE FROM 3000 TO
4500 J/KG. THE NAM AGAIN IS SHOWING HIGHER CAPE VALUES AND THINK
TRUE VALUES WILL BE FAVORING MORE OF THE GFS. SFC TO 6 KM SHEAR
VALUES ARE AROUND 30 KTS AND LAPSE RATES LOOK DRY ADIABATIC UP TO
850 MB. DUE TO THE MENTIONED ABOVE SPC HAS PUT THE CENTRAL AND
EASTERN COUNTIES IN A SLIGHT RISK. THE REST OF THE AREA IS IN A
MARGINAL RISK. THE MAIN THREATS WILL BE DAMAGING WINDS AND HAIL.

A COUPLE OF THINGS APPEAR THAT THEY WILL BE JUST OUT OF PHASE
ACROSS THE AREA THOUGH. THE BASE OF THE TROUGH AXIS WILL BE JUST
OVER THE AREA WITH THE BEST UPPER LEVEL DIVERGENCE JUST EAST OF
THE CWA. A RRQ WILL ALSO SETUP OVER WESTERN PENNSYLVANIA. HIGH
RES MODELS ALSO APPEAR TO BE CATCHING ON TO SOME OF THIS. LATEST
NCEP AND NSSL WRF SHOWS BEST CONVECTION EAST OF THE AREA. EVEN
THE NAM WITH HIGH INSTABILITY VALUES OVER THE AREA FAVORS THE
EASTERN AREA OF THE CWA. EVEN WITH THE UNCERTAINTY MENTIONED
ABOVE... SOME THUNDERSTORMS SHOULD FIRE IN THE AFTERNOON AS A
COLD FRONT WORKS THROUGH THE AREA WITH MORE THAN ENOUGH
INSTABILITY. ANY STORMS THAT DO FORM WILL HAVE THE CHANCE TO BE
SEVERE. BEST COVERAGE DOES APPEAR THAT IT WILL BE ACROSS THE EAST
AND SOUTH OF THE CWA.

BY TUESDAY THE UPPER LEVEL TROUGH AXIS WILL SWING EAST OF THE AREA
ALLOWING FOR UPPER LEVEL CONVERGENCE TO BRING AN END TO THE RAIN.
PWATS ALSO FALL QUICKLY TO AROUND OR SLIGHTLY BELOW AN INCH
TUESDAY MORNING. THE FRONTAL BOUNDARY LOOKS TO STALL JUST SOUTH OF
THE AREA TUESDAY BEFORE BEGINNING TO LIFT SLIGHTLY TUESDAY NIGHT
ONLY TO HANG UP AROUND THE OHIO RIVER.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
FRONTAL BOUNDARY IS FORECAST TO BE STALLED OUT ALONG/NEAR THE OHIO
RIVER DURING THE MID-WEEK. GFS CONTINUES TO SHOW A MID-LEVEL
SHORTWAVE MOVING ACROSS THE OHIO VALLEY /WITH A SURFACE REFLECTION
RIDING ALONG THE FRONT/ FROM LATE WEDNESDAY THROUGH THURSDAY.
PREVIOUS RUNS OF THE ECMWF HAD A SHORTWAVE/ASSOCIATED QPF FURTHER
SOUTH BUT LATEST 12Z RUN HAS TRENDED NORTH. ENSEMBLE MEMBERS SHOW
VARYING SOLUTIONS...BUT FEEL THE NEED TO INCREASE POPS FURTHER NORTH
INTO THE CWA TO REFLECT A CHANCE OF SHOWERS/THUNDERSTORMS DURING
THIS TIME. AM STARTING TO BECOME CONCERNED FOR THE POTENTIAL FOR
HEAVY RAINFALL AS WELL. AS WE GET CLOSER...WILL HAVE TO PINPOINT
DETAILS INCLUDING TRACK/GREATEST TIMING IMPACT FROM THE SHORTWAVE.

HAVE CONSIDERABLE UNCERTAINTY TOWARD THE END OF THE WEEK REGARDING
THE POSITION OF THE FRONTAL BOUNDARY...AND TRACK OF AN ADDITIONAL
SHORTWAVE. LATEST GUIDANCE SUGGESTS BOUNDARY MAY BE PUSHED FURTHER
SOUTH ON FRIDAY...AND THE BRUNT OF A SHORTWAVE ALSO OCCURS TO OUR
SOUTH. BUT GIVEN LOW CONFIDENCE WILL KEEP CHANCE POPS IN ON FRIDAY.

FAVORED DRY FORECAST OVER THE WEEKEND WITH HIGH PRESSURE BUILDING IN
FROM THE NORTH...ALONG WITH TEMPERATURES SLIGHTLY BELOW CLIMO.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
A COLD FRONT IS FORECAST TO CROSS THROUGH THE REGION DURING THE
TAF PERIOD. AHEAD OF THIS FRONT...A LINE OF THUNDERSTORMS IS
CURRENTLY MOVING SOUTH THROUGH NORTHERN OHIO AND NORTHERN INDIANA.
THIS LINE WILL GRADUALLY CONTINUE TO WEAKEN OVER THE NEXT FEW
HOURS...BUT SOME SHOWERS ARE LIKELY TO OCCUR AT DAYTON AND
COLUMBUS...AND A THUNDERSTORM IS STILL POSSIBLE AS WELL.
OUTSIDE OF THE HEAVIER SHOWERS...CONDITIONS ARE EXPECTED TO REMAIN
VFR.

WINDS THROUGH THE TAF PERIOD WILL GRADUALLY SHIFT FROM SOUTHWEST
TO NORTHWEST...AND WILL BE AT THEIR STRONGEST NEAR THE TIME OF
FRONTAL PASSAGE IN THE AFTERNOON HOURS. THIS IS ALSO WHEN
ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS POSSIBLE...BUT
RIGHT NOW THERE ARE NO CLEAR INDICATIONS THAT ANY OF THE AIRPORTS
WILL BE CERTAIN TO BE AFFECTED.

OUTLOOK...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FROM
WEDNESDAY THROUGH FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HAINES
NEAR TERM...JDR
SHORT TERM...HAINES
LONG TERM...BPP
AVIATION...HATZOS
Hazardous weather outlook, Aug 2, 10:26 PM EST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1126 PM EDT SUN AUG 2 2015

INZ050-OHZ026-034-035-042>046-051-052-031000-
WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION-DELAWARE-MIAMI-
CHAMPAIGN-
1126 PM EDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...CENTRAL OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

THERE WILL BE A CHANCE OF THUNDERSTORMS OVERNIGHT. SOME
THUNDERSTORMS MAY CONTAIN GUSTY WINDS BEFORE THEY WEAKEN TOWARD
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074-
077>082-088-031000-
FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-
GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY-GREENE-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1126 PM EDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY ALONG AND AHEAD
OF A COLD FRONT. A FEW STORMS COULD REACH SEVERE LIMITS MONDAY
AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE HAIL BEING
THE PRIMARY SEVERE WEATHER THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 3, 1:26 AM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
226 AM EDT MON AUG 3 2015

OHZ026-035-030700-
HARDIN OH-AUGLAIZE OH-
226 AM EDT MON AUG 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARDIN AND NORTHEASTERN
AUGLAIZE COUNTIES UNTIL 300 AM EDT...

AT 225 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF ADA TO NEAR FORT SHAWNEE...MOVING
EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
WAPAKONETA...KENTON...ADA...FORT SHAWNEE...FORT SHAWNEE...
CRIDERSVILLE...CRIDERSVILLE...FOREST...DUNKIRK...ALGER...
WAYNESFIELD...BLANCHARD...MCGUFFEY...BUCKLAND...UNIOPOLIS...
PATTERSON...HEPBURN...PFEIFFER AND HUNTERSVILLE.

THIS INCLUDES I-75 IN OHIO BETWEEN MILE MARKERS 111 AND 118.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4070 8350 4070 8344 4069 8344 4069 8342
      4062 8342 4055 8422 4068 8432 4069 8422
      4066 8422 4066 8411 4064 8411 4065 8388
      4082 8388 4082 8351
TIME...MOT...LOC 0625Z 289DEG 49KT 4085 8377 4071 8424

HATZOS
Special weather statement, Aug 3, 1:49 AM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
249 AM EDT MON AUG 3 2015

OHZ026-034-035-043-044-030715-
HARDIN OH-SHELBY OH-LOGAN OH-MERCER OH-AUGLAIZE OH-
249 AM EDT MON AUG 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HARDIN...
NORTHERN SHELBY...NORTHERN LOGAN...SOUTHEASTERN MERCER AND AUGLAIZE
COUNTIES UNTIL 315 AM EDT...

AT 248 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM WAYNESFIELD TO CELINA...MOVING SOUTHEAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
BELLEFONTAINE...CELINA...WAPAKONETA...ST. MARYS...KENTON...
COLDWATER...FORT SHAWNEE...FORT SHAWNEE...NEW BREMEN...MINSTER...
CRIDERSVILLE...CRIDERSVILLE...ANNA...JACKSON CENTER...RUSSELLS
POINT...BOTKINS...LAKEVIEW...NEW KNOXVILLE...WAYNESFIELD AND BELLE
CENTER.

THIS INCLUDES I-75 IN OHIO BETWEEN MILE MARKERS 96 AND 118.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4060 8350 4040 8362 4033 8417 4038 8458
      4062 8469 4066 8422 4066 8411 4064 8411
      4065 8388 4069 8388 4070 8370
TIME...MOT...LOC 0648Z 314DEG 35KT 4059 8395 4054 8457

HATZOS
Special weather statement, Aug 3, 2:11 AM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
311 AM EDT MON AUG 3 2015

OHZ034-035-042>044-030745-
SHELBY OH-LOGAN OH-MERCER OH-AUGLAIZE OH-DARKE OH-
311 AM EDT MON AUG 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...WESTERN
LOGAN...SOUTHERN MERCER...SOUTHERN AUGLAIZE AND NORTHERN DARKE
COUNTIES UNTIL 345 AM EDT...

AT 311 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM JACKSON CENTER TO NEAR ST. HENRY...MOVING SOUTHEAST AT
40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
SIDNEY...BELLEFONTAINE...NEW BREMEN...MINSTER...VERSAILLES...ST.
HENRY...WEST LIBERTY...ANNA...FORT LORAMIE...JACKSON CENTER...FORT
RECOVERY...RUSSELLS POINT...DE GRAFF...ANSONIA...BOTKINS...
LAKEVIEW...HARDIN...QUINCY...RUSSIA AND HUNTSVILLE.

THIS INCLUDES I-75 IN OHIO BETWEEN MILE MARKERS 87 AND 106.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4024 8367 4024 8378 4026 8379 4027 8401
      4022 8402 4018 8473 4030 8481 4043 8480
      4052 8384
TIME...MOT...LOC 0711Z 306DEG 33KT 4045 8403 4034 8463

HATZOS

The radar

The Cincinnati radar (KILN), 103 km away, was scanning. The volume nearest the first event began at 07:44 UTC.

Open the radar archive at this moment

Event by event

34 hail, 4 thunderstorm wind, 2 heavy rain. Local standard time, as filed.

Hail, Darke

When
August 3, 2:45 AM EST to 2:50 AM EST
Where
Darke County, Greenville Treaty Ar
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.120, -84.620

Hail, Miami

When
August 3, 2:47 AM EST to 3:15 AM EST
Where
Miami County, 2.82 mi N of Troy Skypark Arpt
Measured
0.75 in hail
Property damage
$250
Reported by
Public
Coordinates
40.020, -84.260

Some small limbs, less than 2 inches in diameter, were also knocked down.

Thunderstorm Wind, Clark

When
August 3, 2:48 AM EST to 2:51 AM EST
Where
Clark County, 0.87 mi NW of Enon
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
39.880, -83.940

A large tree was knocked down across a garage and a pickup truck.

Thunderstorm Wind, Montgomery

When
August 3, 2:48 AM EST to 2:51 AM EST
Where
Montgomery County, 1.66 mi WNW of Union
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
39.906, -84.330

A tree was knocked down in the 3700 block of Phillipsburg Road.

Thunderstorm Wind, Greene

When
August 3, 3:15 AM EST to 3:20 AM EST
Where
Greene County, 0.87 mi NE of Middle Corners
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
39.590, -83.860

A tree was knocked down across portions of U.S. 68.

Hail, Darke

When
August 3, 3:15 AM EST to 3:18 AM EST
Where
Darke County, 0.27 mi WNW of Greenville Treaty Ar
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.122, -84.625

Hail, Greene

When
August 3, 3:40 AM EST to 3:45 AM EST
Where
Greene County, 2.24 mi WSW of Country Acres
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
39.670, -84.110

Hail, Preble

When
August 3, 3:29 PM EST to 3:34 PM EST
Where
Preble County, 0.87 mi NW of New Paris
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.860, -84.790

Thunderstorm Wind, Preble

When
August 3, 3:34 PM EST to 3:39 PM EST
Where
Preble County, 1.51 mi SW of Eaton
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Broadcast Media
Coordinates
39.734, -84.650

Fifteen or more large trees were knocked down near Eaton High School. An equipment trailer and a marching band tower were blown over by high wind, and there was damage to fencing at the athletic complex. Also, shingle damage occurred to roofs along Hillcrest Drive from wind and hail.

Hail, Butler

When
August 3, 4:30 PM EST to 4:35 PM EST
Where
Butler County, 1.27 mi WSW of Oxford
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.510, -84.750

Hail, Montgomery

When
August 3, 4:34 PM EST to 4:39 PM EST
Where
Montgomery County, 1.38 mi S of Frytown
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.700, -84.270

Hail, Hamilton

When
August 3, 4:52 PM EST to 4:57 PM EST
Where
Hamilton County, 1.48 mi SSE of Harrison
Measured
1 in hail
Reported by
Public
Coordinates
39.250, -84.790

Hail, Butler

When
August 3, 4:59 PM EST to 5:03 PM EST
Where
Butler County, 1.07 mi W of Port Union
Measured
1.25 in hail
Reported by
Public
Coordinates
39.330, -84.470

Hail, Butler

When
August 3, 5:01 PM EST to 5:05 PM EST
Where
Butler County, 0.82 mi NE of Fairfield
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.338, -84.568

Quarter size hail was reported at the intersection of River Road and Nilles Road.

Hail, Butler

When
August 3, 5:02 PM EST to 5:05 PM EST
Where
Butler County, 1.33 mi S of Rialto
Measured
1.75 in hail
Reported by
Public
Coordinates
39.301, -84.447

Hail was reported at the intersection of Cresentville and Chesterdale Roads on the Butler/Hamilton County Line.

Hail, Butler

When
August 3, 5:02 PM EST to 5:05 PM EST
Where
Butler County, 0.69 mi S of Rialto
Measured
1.75 in hail
Reported by
Public
Coordinates
39.310, -84.450

Hail, Butler

When
August 3, 5:03 PM EST to 5:06 PM EST
Where
Butler County, 2.52 mi SSW of Furmandale
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.295, -84.543

One to one and a half inch diameter hail was reported at Winton Road near the I-275 interchange.

Hail, Hamilton

When
August 3, 5:05 PM EST to 5:08 PM EST
Where
Hamilton County, 1.27 mi ENE of North Bend
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
39.160, -84.710

Hail, Warren

When
August 3, 5:06 PM EST to 5:09 PM EST
Where
Warren County, 1.75 mi WNW of Socialville
Measured
1 in hail
Reported by
Public
Coordinates
39.330, -84.350

Hail, Butler

When
August 3, 5:09 PM EST to 5:12 PM EST
Where
Butler County, 1.07 mi W of Rialto
Measured
1.25 in hail
Reported by
Public
Coordinates
39.320, -84.470

Hail, Butler

When
August 3, 5:09 PM EST to 5:12 PM EST
Where
Butler County, 1.33 mi WSW of West Chester
Measured
0.75 in hail
Reported by
Public
Coordinates
39.322, -84.423

Hail was reported at the intersection of I-75 and Union Centre Boulevard.

Hail, Hamilton

When
August 3, 5:13 PM EST to 5:16 PM EST
Where
Hamilton County, 1.27 mi WSW of Groesbeck
Measured
0.75 in hail
Reported by
Public
Coordinates
39.210, -84.600

Hail, Butler

When
August 3, 5:15 PM EST to 5:18 PM EST
Where
Butler County, 0.87 mi NW of Gano
Measured
1.5 in hail
Reported by
Public
Coordinates
39.310, -84.410

Hail, Butler

When
August 3, 5:15 PM EST to 5:18 PM EST
Where
Butler County, West Chester
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.330, -84.400

Hail, Hamilton

When
August 3, 5:15 PM EST to 5:18 PM EST
Where
Hamilton County, 1.27 mi ESE of New Baltimore
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
39.260, -84.630

The hail ranged in size from nickel to half dollar size.

Hail, Hamilton

When
August 3, 5:15 PM EST to 5:18 PM EST
Where
Hamilton County, 1.07 mi E of Crescentville
Measured
2 in hail
Reported by
Public
Coordinates
39.300, -84.410

Hail, Butler

When
August 3, 5:16 PM EST to 5:19 PM EST
Where
Butler County, 1.31 mi NE of Gano
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.311, -84.380

Hail was reported at the intersection of Route 42 and Dimmick Roads.

Heavy Rain, Warren

When
August 3, 5:21 PM EST to 6:21 PM EST
Where
Warren County, 1.75 mi NW of Socialville
Reported by
Amateur Radio
Coordinates
39.340, -84.340

Four inches of standing water was reported over a roadway.

Hail, Hamilton

When
August 3, 5:26 PM EST to 5:29 PM EST
Where
Hamilton County, 0.53 mi E of Twightwee
Measured
1 in hail
Reported by
NWS Employee
Coordinates
39.270, -84.270

Hail, Hamilton

When
August 3, 5:57 PM EST to 6:00 PM EST
Where
Hamilton County, 1.48 mi NNW of Mt Summit
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.100, -84.330

Hail, Hamilton

When
August 3, 5:58 PM EST to 6:01 PM EST
Where
Hamilton County, 1.51 mi SE of Newtown
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.104, -84.331

Hail, Highland

When
August 3, 6:00 PM EST to 6:03 PM EST
Where
Highland County, 1.75 mi WNW of Pricetown
Measured
1 in hail
Reported by
Public
Coordinates
39.140, -83.830

Hail, Highland

When
August 3, 6:05 PM EST to 6:08 PM EST
Where
Highland County, 0.69 mi N of Pricetown
Measured
1 in hail
Reported by
Public
Coordinates
39.140, -83.800

Hail, Butler

When
August 3, 6:24 PM EST to 6:27 PM EST
Where
Butler County, 0.53 mi W of Furmandale
Measured
0.88 in hail
Reported by
Public
Coordinates
39.330, -84.540

Hail, Clermont

When
August 3, 6:29 PM EST to 6:32 PM EST
Where
Clermont County, New Richmond
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
38.950, -84.280

Hail, Clermont

When
August 3, 6:33 PM EST to 6:36 PM EST
Where
Clermont County, New Richmond
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
38.950, -84.280

Heavy Rain, Hamilton

When
August 3, 6:34 PM EST to 7:34 PM EST
Where
Hamilton County, 1.49 mi NW of Brecon
Reported by
Public
Coordinates
39.294, -84.371

Standing water was reported at the intersection of Fields Ertel and Reed Hartman Roads.

Hail, Hamilton

When
August 3, 6:34 PM EST to 6:37 PM EST
Where
Hamilton County, 1.48 mi NW of Brecon
Measured
0.88 in hail
Property damage
$100
Reported by
Public
Coordinates
39.294, -84.371

Some small tree limbs, less than 2 inches, were also knocked down.

Hail, Clermont

When
August 3, 6:37 PM EST to 6:40 PM EST
Where
Clermont County, 0.69 mi N of Felicity
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.840, -84.100

Hail, Butler

When
August 3, 6:58 PM EST to 7:02 PM EST
Where
Butler County, 1.48 mi SSE of Kyles
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.400, -84.410

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586836, 587039, 586869, 586870, 586872, 587040, 586837, 586838, 586874, 586839, 586840, 586841, 586842, 586843, 586845, 586846, 586847, 586848, 586849, 586850, 586851, 586852, 586853, 586854, 586855, 586856, 586858, 586911, 586859, 586860, 587019, 586861, 586862, 586863, 586864, 586865, 586924, 587018, 586866, 586867.